MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE; URETERAL STENT W HYDROGLIDE GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE; URETERAL STENT W HYDROGLIDE GUIDEWIRE
Model Number 787624
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that at the moment of opening the package it was detected that a part of the ureteral stent was fragmented.It was later reported per additional information received from the ibc via email on (b)(6) 2019; customer says the brake was in the distal end of the stent.
 
Additional Manufacturer Narrative
The reported event was confirmed, however the cause was unknown.Evaluation report of the returned sample, submitted by futurematrix interventional, stated that the bladder end pigtail was detached from the body of the stent.The report also stated that there were currently three 100% inspections in place to check for noted issues.End user was considered to be a potential root cause.This cannot be ruled out due to uncertainty of force used to manipulate the stent during further packaging after leaving futurematrix facility or when removing the stent from the final packaging.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿urethral stents should be checked periodically for signs of encrustation and proper function." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that at the moment of opening the package it was detected that a part of the ureteral stent was fragmented.It was later reported per additional information received from the ibc via email on 27may2019; customer says the brake was in the distal end of the stent.

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Common Device Name
URETERAL STENT W HYDROGLIDE GUIDEWIRE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8669281
Report Number1018233-2019-02922
Device Sequence Number2494943
Product Code FAD
UDI-Device Identifier10801741015431
UDI-Public(01)10801741015431
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2023
Device Model Number787624
Device Catalogue Number787624
Device Lot NumberNGCX3250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;